Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 217, NWS Jacksonville, FL

September 20, 2012Brantley County, Charlton County, Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 20, 2012, 2:47 PM EDT for Brantley County, Charlton County, Ware County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 20, 2012, 2:47 PM EDT (18:47 UTC)
Expired
Sep 20, 2012, 3:30 PM EDT
In force
43 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Brantley County, GA, Charlton County, GA, Ware County, GA

The radar

The Jacksonville radar (KJAX), 74 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 861 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
861 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

818 
WUUS52 KJAX 201847
SVRJAX
GAC025-049-299-201930-
/O.NEW.KJAX.SV.W.0217.120920T1847Z-120920T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
247 PM EDT THU SEP 20 2012

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WARE COUNTY IN SOUTHEAST GEORGIA
  WESTERN BRANTLEY COUNTY IN SOUTHEAST GEORGIA
  NORTHEASTERN CHARLTON COUNTY IN SOUTHEAST GEORGIA

* UNTIL 330 PM EDT

* AT 248 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 8 MILES SOUTHEAST OF RACE POND...MOVING NORTHWEST AT 10
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RACE
  POND AND HOBOKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3111 8232 3121 8206 3094 8191 3083 8207
TIME...MOT...LOC 1848Z 148DEG 11KT 3096 8204

$$

SANDRIK
5 follow-up statements
508 
WWUS52 KJAX 201854
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
254 PM EDT THU SEP 20 2012

GAC025-049-299-201930-
/O.CON.KJAX.SV.W.0217.000000T0000Z-120920T1930Z/
WARE GA-BRANTLEY GA-CHARLTON GA-
254 PM EDT THU SEP 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN CHARLTON...WESTERN BRANTLEY AND EASTERN WARE COUNTIES...

AT 255 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
WINOKUR...MOVING NORTHWEST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINOKUR...RACE POND AND HOBOKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3101 8195 3096 8195 3091 8195 3089 8199
      3091 8207 3094 8216 3111 8232 3121 8206
TIME...MOT...LOC 1855Z 148DEG 11KT 3098 8205

$$

SANDRIK
763 
WWUS52 KJAX 201901
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
301 PM EDT THU SEP 20 2012

GAC025-049-299-201930-
/O.CON.KJAX.SV.W.0217.000000T0000Z-120920T1930Z/
WARE GA-BRANTLEY GA-CHARLTON GA-
301 PM EDT THU SEP 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN CHARLTON...WESTERN BRANTLEY AND EASTERN WARE COUNTIES...

AT 302 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
WINOKUR...MOVING NORTHWEST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINOKUR...RACE POND AND HOBOKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3101 8196 3095 8196 3092 8200 3092 8205
      3095 8215 3111 8232 3121 8206
TIME...MOT...LOC 1902Z 148DEG 11KT 3100 8206

$$

SANDRIK
033 
WWUS52 KJAX 201908
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT THU SEP 20 2012

GAC025-049-299-201930-
/O.CON.KJAX.SV.W.0217.000000T0000Z-120920T1930Z/
WARE GA-BRANTLEY GA-CHARLTON GA-
308 PM EDT THU SEP 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN CHARLTON...WESTERN BRANTLEY AND EASTERN WARE COUNTIES...

AT 308 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
WINOKUR...MOVING NORTHWEST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RACE
POND AND HOBOKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3101 8196 3097 8197 3094 8202 3094 8207
      3095 8215 3111 8232 3121 8206
TIME...MOT...LOC 1908Z 148DEG 11KT 3102 8207

$$

SANDRIK
790 
WWUS52 KJAX 201915
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 PM EDT THU SEP 20 2012

GAC025-049-299-201930-
/O.CON.KJAX.SV.W.0217.000000T0000Z-120920T1930Z/
WARE GA-BRANTLEY GA-CHARLTON GA-
315 PM EDT THU SEP 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN CHARLTON...WESTERN BRANTLEY AND EASTERN WARE COUNTIES...

AT 316 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
WINOKUR...MOVING NORTHWEST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINOKUR...RACE POND AND HOBOKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3101 8196 3099 8200 3098 8204 3097 8210
      3098 8217 3111 8232 3121 8206
TIME...MOT...LOC 1916Z 150DEG 7KT 3100 8206

$$

SANDRIK
216 
WWUS52 KJAX 201927
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
327 PM EDT THU SEP 20 2012

GAC025-049-299-201937-
/O.EXP.KJAX.SV.W.0217.000000T0000Z-120920T1930Z/
WARE GA-BRANTLEY GA-CHARLTON GA-
327 PM EDT THU SEP 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHARLTON...WESTERN
BRANTLEY AND EASTERN WARE COUNTIES WILL EXPIRE AT 330 PM EDT...

LAT...LON 3101 8196 3099 8200 3098 8204 3097 8210
      3098 8217 3111 8232 3121 8206
TIME...MOT...LOC 1927Z 150DEG 7KT 3102 8207

$$

PETERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 9:45 AM EDT, 5 hours 2 minutes earlier.

Area forecast discussion, Sep 20, 9:45 AM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EDT THU SEP 20 2012

.UPDATE...WEAK FRONTAL BOUNDARY CONTINUES TO MEANDER OVER N CENTRAL FL
WHILE A WEAK SURGE OF NE FL HAS MOVED INTO SE GA AND EXTREME NE FL
AREA. A STRONG MID/UPPER TROUGH FROM THE GREAT LAKES TO LOWER MS
VALLEY AND THE CENTRAL GULF OF MEXICO IS PROVIDING LIFT IN THE
FORM OF PVA AND UPPER LEVEL JET DYNAMICS OVER PORTIONS OF THE FL
PENINSULA MAINLY S OF THE BIG BEND AREA. LOW LEVEL CONVERGENCE
COMBINED WITH THE INCREASING MOISTURE (PWATS NEAR 1.8 INCHES) AND
LIFT WILL RESULT IN CHANCE TO LIKELY POP SCENARIO FOR NE FL AND
LOWER END POPS OVER SE GA. ALREADY HAVE SBCAPES OF 1500 J/KG IN NE
FL AND ANTICIPATE CHANCE OF THUNDERSTORMS STARTING LATER THIS
MORNING AND INTO THE AFTN HOURS. WITH SUFFICIENT INSTABILITY...
CAN'T DISCOUNT AN ISOLD STRONG STORM GIVEN AMPLE BULK SHEAR AND
COOLER TEMPS ALOFT BUT PROBABILITIES LOOK TO BE LOW. MINOR
CHANGES TO THE GRIDS TO INCREASE CLOUD COVER AND TWEAK POPS.

&&

.AVIATION...VFR CONDS PREVAIL BUT ANTICIPATE MVFR VSBY AND CIGS
IN PRECIP SHIFTING FROM SW TO NE TODAY. IFR VSBY/CIGS POSSIBLE IN
CONVECTIVE BUT AT THIS TIME RADAR AND OBSERVATION TRENDS DON'T
SUPPORT IT.

&&

.MARINE...NELY FLOW TODAY/TONIGHT AROUND 10-15 KT AND SEAS OF 2-3 FT.
NO HEADLINES.

RIP CURRENTS: LOW RISK TODAY WITH SOMEWHAT LOWER SWELL CONDS THAN
PRIOR DAYS. SEAS ABOUT 2 FT OR LESS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  85  66  88  66 /  40  10  20  20
SSI  81  71  82  73 /  40  20  30  20
JAX  82  68  84  68 /  60  30  30  30
SGJ  81  72  84  72 /  60  30  40  30
GNV  83  68  86  69 /  70  30  40  40
OCF  83  69  87  70 /  70  30  50  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SHASHY/WALKER
Hazardous weather outlook, Sep 20, 10:10 AM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1010 AM EDT THU SEP 20 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-210933-
ALACHUA-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-
ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-
CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST-
GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-
PIERCE-PUTNAM-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE-
UNION-WARE-WAYNE-
1010 AM EDT THU SEP 20 2012

...ISOLATED STRONG STORMS POSSIBLE THIS AFTERNOON...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A FRONTAL BOUNDARY WILL POSITION OVER NORTH CENTRAL FLORIDA TODAY.
THIS FEATURE COMBINED WITH AN APPROACHING UPPER LEVEL DISTURBANCE
WILL CREATE NUMEROUS TO SCATTERED THUNDERSTORMS ACROSS THE AREA
TODAY...WITH THE POTENTIAL FOR ISOLATED STRONG STORMS THIS
AFTERNOON. STRONG STORMS WILL BE CAPABLE OF GUSTY WINDS AND HAIL.
LOCALLY HEAVY RAINFALL WILL BE MOST LIKELY OVER NORTHEAST FLORIDA
NEAR AND ALONG THE SURFACE FRONT. STORMS WILL MOVE NORTHEAST TO EAST
AROUND 10 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS ARE POSSIBLE FRIDAY
AND SATURDAY WITH THE BEST CHANCES OVER NORTHEAST FLORIDA.

INCREASED ONSHORE FLOW IS EXPECTED EARLY NEXT WEEK WHICH WILL
ELEVATE THE RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ABE/ARS

In the hours before

Special weather statement, Sep 20, 1:51 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
151 PM EDT THU SEP 20 2012

FLZ020-GAZ162-201830-
ECHOLS-HAMILTON-
151 PM EDT THU SEP 20 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL ECHOLS
AND NORTHEASTERN HAMILTON COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 230 PM EDT...

AT 152 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER HAMILTON COUNTY...MOVING NORTH AT 5
MPH. THIS STRONG THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF THE
INDICATED COUNTIES THROUGH 230 PM EDT. HAIL UP TO THREE QUARTER INCH
IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3073 8295 3072 8269 3060 8266 3060 8269
      3056 8273 3053 8271 3052 8273 3052 8271
      3050 8271 3049 8274 3049 8285
TIME...MOT...LOC 1752Z 168DEG 3KT 3060 8277

SHASHY
Local storm report, Sep 20, 2:10 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT THU SEP 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     TSTM WND GST     2 E FOLKSTON            30.84N 81.98W
09/20/2012  E50.00 MPH       CHARLTON           GA   TRAINED SPOTTER

            STORM SPOTTER ESTIMATED GUSTS TO 50 MPH AND VERY HEAVY
            RAIN.

&&

ARS
Local storm report, Sep 20, 2:17 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
217 PM EDT THU SEP 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     HAIL             2 E FOLKSTON            30.84N 81.98W
09/20/2012  M0.50 INCH       CHARLTON           GA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED HAIL RANGING FROM A QUARTER INCH
            TO A HALF INCH IN SIZE.

&&

SCHASE
Local storm report, Sep 20, 2:19 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
219 PM EDT THU SEP 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     2 SSW PALM VALLEY       30.18N 81.40W
09/20/2012                   ST. JOHNS          FL   911 CALL CENTER

            THE 911 CALL CENTER RECEIVED A REPORT OF TELEPHONE LINES
            BLOWN DOWN AT CANAL ROAD AND ROSCO BLVD. THE TIME GIVEN
            WAS BASED ON RADAR.

&&

PP
Local storm report, Sep 20, 2:33 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
233 PM EDT THU SEP 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     TSTM WND DMG     FOLKSTON                30.84N 82.01W
09/20/2012                   CHARLTON           GA   LAW ENFORCEMENT

            THE SHERIFFS OFFICE REPORTED TREES AND POWERLINES DOWN IN
            FOLKSTON. THE TIME GIVEN WAS BASED ON RADAR.

&&

PP
Special weather statement, Sep 20, 2:34 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
234 PM EDT THU SEP 20 2012

FLZ020-022-GAZ162-163-201900-
CLINCH-COLUMBIA-ECHOLS-HAMILTON-
234 PM EDT THU SEP 20 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
CLINCH...SOUTHEASTERN ECHOLS...NORTHEASTERN COLUMBIA AND EASTERN
HAMILTON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 300 PM EDT...

AT 234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 10 MILES EAST OF BELMONT...MOVING NORTH AT 10
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BELMONT
AND NEEDMORE THROUGH 300 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF
FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3071 8282 3067 8243 3061 8243 3058 8244
      3058 8246 3054 8246 3039 8252 3040 8275
TIME...MOT...LOC 1834Z 181DEG 10KT 3052 8256

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 1:51 PM EDTSpecial Weather StatementJAXEchols39 min
Sep 20, 2:06 PM EDTSevere Thunderstorm WarningJAXCharlton39 min
Sep 20, 2:58 PM EDTAreal Flood AdvisoryJAXCharlton62 min
Sep 20, 4:44 PM EDTSpecial Weather StatementJAXEchols46 min
Sep 20, 5:04 PM EDTAreal Flood AdvisoryJAXClinch116 min
Sep 20, 5:20 PM EDTAreal Flood AdvisoryJAXClinch, Echols115 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.